Posted by: Seriously frustrated | 2013-01-28

Weight Gain

Good Morning

I am currently on a vairiety of meds for Bipolar (Venlor, Epitec, Quilonom and seroquel). Over the last 12 months I pick up 15kg. I''ve been to a dietician to help me with a kj controlled diet. I joined a gym a couple of months ago, and gym 5 days a week. But yet nothing helps to loose weight.

I have become very self-conscious about my weight-gain, I dont even wanna go out with my friends anymore.

I have asked around at various supportgroups (on the internet), and somebody told me about Xenical to help with loosing some weight.

Is this an option for me to explore with my current meds? I am really desperate, and would appreciate any advice.

Muchly appreciated.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Have you discussed this with your psychiatrist / prescribing doctor ? We vary somewhat in how we react to individual drugs, but many people do indeed experience stubborn and annoying weight-gain on some of these drugs. If your psychiatrist has arrived at this particular combination of meds carefully, assessing your reactions to each, it may be that this specific combination has been expertly planned for your maximum benefit. If its more his usual combo, there may be more room for varying one of more of the components to see if this will reduce the weight problem without losing control of the bipolar problems.
YOu need to discuss this with your doc, especially the issue of Xenical. It works by interfering with the absorption of fat etc from your food, from the gut ; some people find it helpful, others have intolerable side-effects from it, including diarhoea. I have never used it in combination with any of the drugs you are on, and would wonder whether it might possibly interfere with the absorption of any of them and thus interfere with your treatment

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.